Alert archive / Massachusetts / Small Craft Advisories in 2015
Small Craft Advisory 290, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Dec 20, 2015, 1:01 PM EST. It was in force for 119 min.
The area
The counties it named.
The facts
- Issued
- Dec 20, 2015, 1:01 PM EST (18:01 UTC)
- Expired
- Dec 20, 2015, 3:00 PM EST
- In force
- 119 min
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
556 WHUS71 KBOX 201801 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 101 PM EST SUN DEC 20 2015 ANZ250-254-210215- /O.EXP.KBOX.SC.Y.0289.000000T0000Z-151220T1800Z/ /O.NEW.KBOX.SC.Y.0290.151220T1801Z-151220T2000Z/ /O.NEW.KBOX.GL.A.0029.151221T1200Z-151222T0000Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 101 PM EST SUN DEC 20 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... ...GALE WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... ...SMALL CRAFT ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 40 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ235-237-210215- /O.EXP.KBOX.SC.Y.0289.000000T0000Z-151220T1800Z/ /O.NEW.KBOX.SC.Y.0291.151221T0900Z-151222T0700Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 101 PM EST SUN DEC 20 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM MONDAY TO 2 AM EST TUESDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM MONDAY TO 2 AM EST TUESDAY. * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ255-256-210215- /O.EXP.KBOX.SC.Y.0289.000000T0000Z-151220T1800Z/ /O.NEW.KBOX.SC.Y.0291.151221T0900Z-151222T1200Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 101 PM EST SUN DEC 20 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM MONDAY TO 7 AM EST TUESDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM MONDAY TO 7 AM EST TUESDAY. * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ232>234-210215- /O.EXP.KBOX.SC.Y.0289.000000T0000Z-151220T1800Z/ /O.NEW.KBOX.GL.A.0029.151221T1600Z-151222T0000Z/ NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- 101 PM EST SUN DEC 20 2015 ...GALE WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... ...SMALL CRAFT ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 35 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ231-251-210215- /O.EXP.KBOX.SC.Y.0289.000000T0000Z-151220T1800Z/ /O.NEW.KBOX.GL.A.0029.151221T1200Z-151222T0000Z/ CAPE COD BAY-MASSACHUSETTS BAY AND IPSWICH BAY- 101 PM EST SUN DEC 20 2015 ...GALE WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... ...SMALL CRAFT ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 35 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ236-210215- /O.NEW.KBOX.SC.Y.0291.151221T1200Z-151222T0700Z/ NARRAGANSETT BAY- 101 PM EST SUN DEC 20 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM MONDAY TO 2 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM MONDAY TO 2 AM EST TUESDAY. * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 30 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ230-210215- /O.NEW.KBOX.SC.Y.0291.151221T1200Z-151221T2300Z/ BOSTON HARBOR- 101 PM EST SUN DEC 20 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 6 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 6 PM EST MONDAY. * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 35 KT. SEAS AROUND 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
1 follow-up statement
693 WHUS71 KBOX 202025 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 325 PM EST SUN DEC 20 2015 ANZ250-254-210430- /O.EXP.KBOX.SC.Y.0290.000000T0000Z-151220T2000Z/ /O.CON.KBOX.GL.A.0029.151221T1200Z-151222T0000Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 325 PM EST SUN DEC 20 2015 ...GALE WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... ...SMALL CRAFT ADVISORY HAS EXPIRED... * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 40 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ235-237-210430- /O.CON.KBOX.SC.Y.0291.151221T0900Z-151222T0700Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 325 PM EST SUN DEC 20 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM MONDAY TO 2 AM EST TUESDAY... * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ255-256-210430- /O.CON.KBOX.SC.Y.0291.151221T0900Z-151222T1200Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 325 PM EST SUN DEC 20 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM MONDAY TO 7 AM EST TUESDAY... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ236-210430- /O.CON.KBOX.SC.Y.0291.151221T1200Z-151222T0700Z/ NARRAGANSETT BAY- 325 PM EST SUN DEC 20 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM MONDAY TO 2 AM EST TUESDAY... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 30 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ230-210430- /O.CON.KBOX.SC.Y.0291.151221T1200Z-151221T2300Z/ BOSTON HARBOR- 325 PM EST SUN DEC 20 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 6 PM EST MONDAY... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS AROUND 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231-251-210430- /O.CON.KBOX.GL.A.0029.151221T1200Z-151222T0000Z/ CAPE COD BAY-MASSACHUSETTS BAY AND IPSWICH BAY- 325 PM EST SUN DEC 20 2015 ...GALE WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 35 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ232>234-210430- /O.CON.KBOX.GL.A.0029.151221T1600Z-151222T0000Z/ NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- 325 PM EST SUN DEC 20 2015 ...GALE WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 35 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Dec 20, 10:12 AM EST, 2 hours 49 minutes earlier.
Area forecast discussion, Dec 20, 10:12 AM EST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1012 AM EST SUN DEC 20 2015
.SYNOPSIS...
HIGH PRESSURE BUILDS SOUTH OF NEW ENGLAND TODAY PROVIDING DRY
WEATHER AND DIMINISHING WINDS. THE HIGH MOVES FARTHER OFFSHORE
MONDAY RESULTING IN MILDER BUT WINDY CONDITIONS MONDAY. MILD
WEATHER CONTINUES WITH ON AND OFF SHOWER CHANCES THROUGH THE
CHRISTMAS HOLIDAY. IN FACT...NEAR RECORD WARMTH IS POSSIBLE
THURSDAY/CHRISTMAS EVE.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1030 AM UPDATE...
A FEW GUSTS STILL OCCURRING THIS MORNING DUE TO TIGHT PRESSURE
GRADIENT. AS HIGH PRESSURE BEGINS TO BUILD ACROSS THE AREA
TODAY...THIS WILL RELAX AND ALLOW FOR A LIGHT AND VARIABLE WIND.
TEMPERATURES HAVE BEEN STRUGGLING TO REBOUND DUE TO THE CHILLY
MORNING START. HOWEVER DID INCREASE HIGHS A FEW DEGREES...AS SOME
AREAS ARE ALREADY BEGINNING TO HIT 40. BKN CLD DECK FROM THE LAKES
WILL EXPAND INTO WESTERN MASS AND CT OVER THE NEXT FEW HOURS SO
HAVE INCREASED SKY GRIDS. OTHERWISE BULK OF THE FORECAST REMAINS
ON TRACK FOR TODAY.
PREVIOUS DISCUSSION...
BY MIDDAY...RIDGE OF HIGH PRESSURE APPROACHES FROM THE WEST
RESULTING IN WINDS DIMINISHING. RISING HEIGHTS OVERHEAD TRANSLATES
TO TEMPS WARMING ALOFT BUT 1035 MB HIGH WILL LIMIT BLYR MIXING SO
CHILLY CONDITIONS CONTINUE WITH TEMPS TOPPING OFF ONLY A FEW DEGS
HIGHER THAN YESTERDAY. ALTHOUGH IT WILL BE MORE COMFORTABLE GIVEN
THE LIGHT WINDS AND PARTLY TO MOSTLY SUNNY CONDITIONS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
TONIGHT ...
TEMPS WILL FALL RAPIDLY WITH SUNSET GIVEN DRY AIRMASS...LIGHT
WINDS AND MOSTLY CLEAR SKIES. HOWEVER AS SURFACE HIGH MOVES
FARTHER OFFSHORE SSW WINDS WILL BECOME ESTABLISHED. THIS WILL
RESULT IN TEMPS LEVELING OFF OR RISING TOWARD MORNING ESPECIALLY
IN THE COASTAL PLAIN INCLUDING CAPE COD AND THE ISLANDS. SO EXPECT
MINS TO OCCUR DURING THE EVENING. THEREFORE BLENDED IN SOME OF
THE COLDER TEMPS FROM MAVMOS.
MONDAY ...
COLD AIRMASS OVER THE REGION FROM THIS WEEKEND BEGINS TO
ERODE/MODIFY AS STRONG SW PGRAD DEVELOPS WITH SURFACE HIGH
OFFSHORE AND LOW PRES MOVING INTO THE GREAT LAKES. TEMPS RESPOND
WITH HIGHS JUMPING TO 50-55 EXCEPT MU40S ACROSS NORTHWEST MA...
ABOUT 10 TO 15 DEGS WARMER THAN NORMAL.
ALTHOUGH IT WON/T FEEL QUITE THAT MILD AS GUSTY SW WINDS DEVELOP
AND INCREASE TO 30 TO 40 MPH DURING THE AFTERNOON. THIS WILL
RESULT IN COOLEST TEMPS ALONG THE IMMEDIATE SOUTH COAST OF MA AND
RI WHERE BUOY AND TIDE GAGES INDICATE NEAR SHORE WATER TEMPS IN
THE MU40S.
DRY WEATHER PREVAILS WITH ANY SHOWER THREAT HOLDING OFF UNTIL MON
NIGHT WITH DEEP LAYER MOISTURE AND FORCING STILL WEST AND NORTH OF
THE AREA. THUS CUT BACK POPS LATE IN THE DAY TO SLIGHT CHANCE
ACROSS WESTERN MA.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
HIGHLIGHTS...
* EXPECT MILD TEMPERATURES THROUGH THIS WEEK...LIKELY NEAR
RECORD LEVELS ON THURSDAY
* FAST MOVING STEERING CURRENTS WILL KEEP CHANGEABLE CONDITIONS
ACROSS THE REGION THROUGH INTO EARLY THURSDAY
* DRY AND MILD CONDITIONS FOR CHRISTMAS DAY
OVERVIEW...
MEDIUM RANGE AND ENSEMBLES CONTINUE TO SIGNAL CONTINUED MILD
TEMPERATURES AS LONG WAVE RIDGING RE-ESTABLISHES ACROSS THE
EASTERN U.S. BY MONDAY NIGHT. FAST SW WIND FLOW WILL KEEP WEAK
WEATHER SYSTEMS MOVING QUICKLY ACROSS THE REGION THROUGH THE WEEK.
AS LONG WAVE TROUGH DIGS OVER THE PLAINS...WILL SEE BEST CHANCE
FOR PRECIP RIDING NE LATE WED INTO EARLY THU. IN THE
MEANTIME...HIGH PRES RIDGE OFF THE SE U.S. BUILDS BACK TOWARD THE
COAST BY LATE THIS WEEK...A LATE SEASON BERMUDA HIGH. THIS WILL
HELP BRING SURGE OF RECORD WARMTH INTO THE REGION ON THU. H5
HEIGHTS START TO FALL LATE THIS WEEK INTO NEXT WEEKEND...THOUGH
NOT A LOT OF ARCTIC AIR IN PLACE TO CAUSE PLUNGING TEMPERATURES
THROUGH THIS PERIOD. WILL SEE SOME COOLING TO THE TEMPS INTO NEXT
WEEKEND...BUT WILL STILL RUN ABOVE SEASONAL NORMALS.
DETAILS...
MONDAY NIGHT...
STRONG LOW AND MID LEVEL SW WINDS SET UP AHEAD OF AN APPROACHING
COLD FRONT. GUSTS UP TO 40-50 KT AT H92 AND H85...BUT SOME
QUESTION HOW MUCH OF THIS WILL MIX DOWN. AT THIS POINT...HAVE
FORECASTED GUSTS UP TO AROUND 25-30 KT ACROSS RI/SE MA MAINLY
THROUGH MIDNIGHT...THEN WILL DIMINISH TOWARD DAYBREAK AS THE LOW
LEVEL JET MOVES NE. EXPECT SCATTERED SHOWERS TO DEVELOP AFTER
MIDNIGHT AS WEAKENING COLD FRONT MOVES TOWARD THE REGION. TEMPS
WILL BOTTOM OUT IN THE UPPER 30S ALONG THE N MA BORDER AND E
SLOPES OF THE BERKSHIRES RANGING TO AROUND 50 ALONG THE S COAST.
TUESDAY INTO MIDDAY WEDNESDAY...
WEAK COLD FRONT WILL CROSS THE REGION ON TUE...BUT WILL LINGER AS
IT PARALLELS THE UPPER LEVEL SW WIND FLOW. WILL STILL SEE SOME
SHOWERS HANGING IN DURING TUE...THEN WILL SEE A BRIEF BREAK EARLY
TUE NIGHT. HOWEVER...ANOTHER SHORT WAVE WILL MOVE QUICKLY ALONG
THIS FRONT...WHICH WILL BRING ANOTHER ROUND OF SHOWERS LATE TUE
NIGHT INTO MIDDAY WED. THIS WILL BRING ONLY LIGHT RAINFALL WITH
THIS FAST MOVING WAVE.
WEDNESDAY AFTERNOON AND THURSDAY...
ANOTHER LOW DEVELOPS WELL NW OF THE REGION...WITH OCCLUSION
FORMING ALONG STALLED FRONT THAT SHOULD SHIFT NE THURSDAY MORNING
AS SW WINDS MIX DOWN. A SURGE OF TROPICAL MOISTURE WORKS NE UP THE
COAST...SO EXPECT BEST CHANCE FOR SHOWERS DURING FROM LATE WED
THROUGH SUNRISE THU. PWATS SURGE AS WELL...UP TO 1.5 TO 1.75
INCHES WED NIGHT...WHICH IS WELL ABOVE THE HIGHEST REPORTED LEVEL
FROM SPC SOUNDING CLIMATOLOGY AT BOTH KCHH AND KOKX. HAVE
FORECASTED 0.4 TO 0.65 INCHES OF QPF FROM 18Z WED TO 12Z THU.
WILL SEE A BRIEF BREAK TO THE PRECIP BY AROUND MIDDAY THU AS SW
WINDS INCREASE...GUSTING UP TO 25-30 KT ALONG THE S COAST...CAPE
COD AND THE ISLANDS. THIS WILL ALSO BRING INCREASING H92 AND H85
TEMPS SURGING NORTHWARD...UP TO +14C TO +15C. AS LONG AS WINDS MIX
DOWN...TEMPS WILL INCREASE TO THE LOWER-MID 60S /AT LEAST/ THU.
CAN NOT RULE OUT EVEN WARMER READINGS CONSIDERING THE MIXING DOWN
OF THE MILD TEMPS ALOFT. WILL LIKELY SEE RECORD HIGH TEMPS ON
THU...AND MAYBE RECORD HIGH MIN TEMPS WED NIGHT.
THURSDAY NIGHT THROUGH SATURDAY...
COLD FRONT SHOULD MOVE E THU NIGHT...WITH SOME DRIER AND SOMEWHAT
COOLER AIR SLOWLY WORKING IN. HIGH PRES WILL BUILD E ACROSS THE
REGION FRI-SAT. H85 TEMPS WILL FALL BUT NOT QUICKLY ON FRIDAY SO
HIGHS WILL BE MAINLY IN THE 50S...POSSIBLY CLOSE TO 60 ACROSS SE
INTERIOR MA. COOLER AIR WILL PUSH IN FOR SAT...THOUGH THE HIGHS
WILL REMAIN AROUND 10 DEGREES ABOVE SEASONAL NORMALS FOR LATE
DECEMBER. SOME QUESTION HOW QUICKLY ANOTHER SYSTEM WILL WORK E-NE
ALONG THE FRONT TO THE S OF NEW ENGLAND. HAVE CARRIED CHANCE POPS
FOR NOW.
&&
.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH SATURDAY NIGHT/ ...
TODAY...HIGH FORECAST CONFIDENCE.
VFR AND DRY. WEST WINDS GUSTING UP TO 30 KT THIS MORNING ACROSS
THE CAPE AND ISLANDS...15 TO 25 KT ELSEWHERE. LIGHTER WINDS IN THE
VALLEYS AND LOW LYING AREAS INCREASE A BIT AFTER SUNRISE BUT THEN
SLACKEN THIS AFTERNOON AS HIGH PRES BUILDS INTO THE AREA.
TONIGHT...HIGH FORECAST CONFIDENCE.
VFR AND DRY. MODEST WEST WINDS EARLY EVENING BECOMING SOUTH
OVERNIGHT.
MONDAY...HIGH FORECAST CONFIDENCE ON ALL PARAMETERS WITH ONLY
SOME UNCERTAINTY ON POTENTIAL MVFR CIGS COMING ONSHORE TO SOUTH
COAST OF MA AND RI LATE IN THE DAY.
VFR AND DRY WITH THE ONLY EXCEPTION ALONG THE SOUTH COAST OF MA
AND RI WHERE LATE DAY MVFR CIGS MAY COME ASHORE. HOWEVER MAIN
STORY MON WILL BE STRONG SW WINDS GUSTING UP TO 35 KT IN THE
AFTERNOON.
KBOS TERMINAL...HIGH CONFIDENCE IN TAF. MAIN WEATHER CONCERN WILL
BE MONDAY WHEN SW WINDS GUSTS UP TO 35 KT IN THE AFTERNOON.
KBDL TERMINAL...HIGH CONFIDENCE. MAIN WEATHER CONCERN WILL
BE MONDAY WHEN SW WINDS GUSTS UP TO 30 KT IN THE AFTERNOON.
OUTLOOK /MONDAY NIGHT THROUGH THURSDAY/...
MON NIGHT...MODERATE CONFIDENCE. EXPECT CIGS TO LOWER TO
MVFR...POSSIBLY TO IFR ALONG THE S COAST AFTER MIDNIGHT. VSBYS
MAINLY VFR...THOUGH WILL SEE MVFR VSBYS IN SCT SHOWERS. EXPECT
S-SW WIND GUSTS UP TO 30 KT...MAINLY ACROSS RI/E MA. LLWS LIKELY
WITH SW GUSTS 40-45 KT AT AROUND 2KFT.
TUE AND WED...MODERATE CONFIDENCE. MIX OF MVFR-IFR CONDITIONS AT
TIMES MAINLY S OF THE MASS PIKE WITH MAINLY VFR TO THE N...MAINLY
DUE TO CIGS. BRIEF VSBY RESTRICTIONS POSSIBLE IN SHOWERS. PATCHY
FOG LIKELY TUE NIGHT INTO EARLY WED MORNING. SW WINDS 10 KT OR
LESS TUE SHIFT TO E-SE ON WED.
WED NIGHT AND THU...MODERATE CONFIDENCE.
MAINLY IFR-MVFR CIGS/VSBYS IN SHOWERS AND FOG WED NIGHT INTO THU
MORNING...THEN WILL IMPROVE AS SHOWERS DIMINISH THOUGH A FEW MAY
LINGER INLAND INTO THU AFTERNOON. WINDS VEER TO SW ON THU...
GUSTING UP TO AROUND 25 KT ALONG THE S COAST.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH MONDAY/...HIGH CONFIDENCE.
TODAY...HIGH FORECAST CONFIDENCE.
WEST WINDS 20 TO 30 KT THIS MORNING DIMINISH FURTHER THIS
AFTERNOON AND THEN BECOMES WSW LATE IN THE DAY. DRY WEATHER AND
GOOD VSBY PREVAIL. HAVE EXTEND THE SCA FOR A FEW HOURS AS WINDS
ARE STILL GUSTING TO NEAR 20 KTS.
TONIGHT...HIGH FORECAST CONFIDENCE.
MODEST WSW WINDS EARLY BECOME SOUTH TOWARD MON MORNING. DRY
WEATHER AND GOOD VSBY PREVAIL.
MONDAY...MODERATE FORECAST CONFIDENCE. SOME UNCERTAINTY REGARDING
HOW MUCH WIND MIXING DOWN FROM ALOFT.
SSW WINDS INCREASE TO 20 TO 30 KT WITH GUSTS UP TO 35 KT NEAR
SHORE AND ESPECIALLY INNER HARBOR BAYS/SOUNDS SUCH AS BOSTON
HARBOR. GALE WATCH MAY BE NEEDED. AT THE MOMENT WIND SPEED AND
DURATION APPEAR TOO MARGINAL FOR A WATCH. NEXT SHIFT WILL HAVE TO
REEVALUATE 12Z MODEL DATA.
OUTLOOK /MONDAY NIGHT THROUGH THURSDAY/...
MONDAY NIGHT...MODERATE CONFIDENCE.
SW WINDS GUST UP TO AROUND 25 KT WITH SEAS UP TO 6-8 FT...HIGHEST
ON THE SOUTHERN WATERS. WINDS AND SEAS WILL BEGIN TO DIMINISH
AFTER MIDNIGHT. SCT SHOWERS DEVELOP AFTER MIDNIGHT.
TUESDAY AND WEDNESDAY...HIGH CONFIDENCE.
EXPECT WINDS AND SEAS TO DIMINISH BELOW SMALL CRAFT CRITERIA BY
TUE MORNING. VSBY RESTRICTIONS WILL BE IN PLACE IN SCATTERED
SHOWERS AND PATCHY FOG...POSSIBLY AS LOW AS A MILE IN PLACES. BEST
CHANCE FOR SHOWERS LATE WED.
WEDNESDAY NIGHT AND THURSDAY...MODERATE CONFIDENCE.
EXPECT SE WINDS TO SHIFT TO SW BY THU MORNING AND INCREASE. GUSTS
UP TO 25-30 KT DURING THU...HIGHEST ON THE SOUTHERN WATERS. SEAS
BUILD UP TO 6-8 FT. SMALL CRAFTS LIKELY. VSBY RESTRICTIONS
EXPECTED IN SHOWERS AND FOG.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
ANZ231>235-237-250-251-254>256.
&&
SYNOPSIS...NOCERA/EVT
NEAR TERM...NOCERA/DUNTEN
SHORT TERM...NOCERA
LONG TERM...EVT
AVIATION...NOCERA/EVT
MARINE...NOCERA/EVT/DUNTENHazardous weather outlook, Dec 20, 3:54 AM EST, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 354 AM EST SUN DEC 20 2015 CTZ002>004-MAZ002>024-026-RIZ001>008-210900- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 354 AM EST SUN DEC 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...AND RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-210900- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 354 AM EST SUN DEC 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...THERE IS A LOW RISK FOR SOUTHWEST WINDS GUSTING TO AROUND 35 KT MAINLY ACROSS THE OUTER WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 19, 10:20 PM EST | Small Craft Advisory | BOX | 3 hr | |
| Dec 20, 4:17 AM EST | Small Craft Advisory | BOX | 9 hr | |
| Dec 20, 1:01 PM EST | Gale Watch | BOX | 15 hr | |
| Dec 20, 1:01 PM EST | Small Craft Advisory | BOX | 15 hr |
Nearby
Small Craft Advisories in Massachusetts, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.